June  2020, 40(6): 3143-3169. doi: 10.3934/dcds.2020041

Signed Radon measure-valued solutions of flux saturated scalar conservation laws

1. 

Dipartimento di Matematica, Università di Roma "Tor Vergata", Via della Ricerca Scientifica, 00133 Roma, Italy, and, Istituto per le Applicazioni del Calcolo "M. Picone", CNR, Roma, Italy

2. 

Facoltà Dipartimentale di Ingegneria, Università Campus Bio-Medico di Roma, Via Alvaro del Portillo 21, 00128 Roma, Italy

3. 

Dipartimento di Matematica "G. Castelnuovo", Università "Sapienza" di Roma, P.le A. Moro 5, I-00185 Roma, Italy

4. 

Istituto per le Applicazioni del Calcolo "M. Picone", CNR, Roma, Italy

* Corresponding author: Alberto Tesei

Received  February 2019 Published  October 2019

We prove existence and uniqueness for a class of signed Radon measure-valued entropy solutions of the Cauchy problem for a first order scalar hyperbolic conservation law in one space dimension. The initial data of the problem is a finite superposition of Dirac masses, whereas the flux is Lipschitz continuous and bounded. The solution class is determined by an additional condition which is needed to prove uniqueness.

Citation: Michiel Bertsch, Flavia Smarrazzo, Andrea Terracina, Alberto Tesei. Signed Radon measure-valued solutions of flux saturated scalar conservation laws. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3143-3169. doi: 10.3934/dcds.2020041
References:
[1]

C. BardosA. Y. le Roux and J. C. Nédélec, First order quasilinear equations with boundary condition, Comm. Partial Differential Equations, 4 (1979), 1017-1034.  doi: 10.1080/03605307908820117.  Google Scholar

[2]

M. BertschF. SmarrazzoA. Terracina and A. Tesei, Radon measure-valued solutions of first order hyperbolic conservation laws, Adv. in Nonlinear Anal., 9 (2020), 65-107.  doi: 10.1515/anona-2018-0056.  Google Scholar

[3]

M. BertschF. SmarrazzoA. Terracina and A. Tesei, A uniqueness criterion for measure-valued solutions of scalar hyperbolic conservation laws, Atti Accad. Naz. Lincei Rend. Lincei Mat. Appl., 30 (2019), 137-168.  doi: 10.4171/RLM/839.  Google Scholar

[4]

M. Bertsch, F. Smarrazzo, A. Terracina and A. Tesei, Discontinuous viscosity solutions of first order Hamilton-Jacobi equations, Preprint, (2019), arXiv: 1906.05625. Google Scholar

[5]

F. Demengel and D. Serre, Nonvanishing singular parts of measure valued solutions for scalar hyperbolic equations, Comm. Partial Differential Equations, 16 (1991), 221-254.  doi: 10.1080/03605309108820758.  Google Scholar

[6]

L. C. Evans and R. F. Gariepy, Measure Theory and Fine Properties of Functions, Studies in Advanced Mathematics, CRC Press, Boca Raton, FL, 1992.  Google Scholar

[7]

A. Friedman, Mathematics in Industrial Problems, Part 8, The IMA Volumes in Mathematics and its Applications, 83. Springer-Verlag, New York, 1997. doi: 10.1007/978-1-4612-1858-6.  Google Scholar

[8]

O. A. Ladyženskaja, V. A. Solonnikov and N. N. Ural'ceva, Linear and Qquasi-linear equations of parabolic type, Amer. Math. Soc., (1991). Google Scholar

[9]

T.-P. Liu and M. Pierre, Source-solutions and asymptotic behavior in conservation laws, J. Differential Equations, 51 (1984), 419-441.  doi: 10.1016/0022-0396(84)90096-2.  Google Scholar

[10]

J. Málek, J. Nečas, M. Rokyta and M. R${{\rm{\dot u}}}$žička, Weak and Measure-Valued Solutions of Evolutionary PDEs, Applied Mathematics and Mathematical Computation, 13. Chapman & Hall, London, 1996. doi: 10.1007/978-1-4899-6824-1.  Google Scholar

[11]

F. Otto, Initial-boundary value problem for a scalar conservation law, Comptes Rendus Acad. Sci. Paris Sér. I Math., 322 (1996), 729-734.   Google Scholar

[12]

D. Serre, Systems of Conservation Laws, Vol. 1: Hyperbolicity, Entropies, Shock Waves, Cambridge University Press, Cambridge, 1999. doi: 10.1017/CBO9780511612374.  Google Scholar

[13]

A. Terracina, Comparison properties for scalar conservation laws with boundary conditions, Nonlinear Anal., 28 (1997), 633-653.  doi: 10.1016/0362-546X(95)00172-R.  Google Scholar

show all references

References:
[1]

C. BardosA. Y. le Roux and J. C. Nédélec, First order quasilinear equations with boundary condition, Comm. Partial Differential Equations, 4 (1979), 1017-1034.  doi: 10.1080/03605307908820117.  Google Scholar

[2]

M. BertschF. SmarrazzoA. Terracina and A. Tesei, Radon measure-valued solutions of first order hyperbolic conservation laws, Adv. in Nonlinear Anal., 9 (2020), 65-107.  doi: 10.1515/anona-2018-0056.  Google Scholar

[3]

M. BertschF. SmarrazzoA. Terracina and A. Tesei, A uniqueness criterion for measure-valued solutions of scalar hyperbolic conservation laws, Atti Accad. Naz. Lincei Rend. Lincei Mat. Appl., 30 (2019), 137-168.  doi: 10.4171/RLM/839.  Google Scholar

[4]

M. Bertsch, F. Smarrazzo, A. Terracina and A. Tesei, Discontinuous viscosity solutions of first order Hamilton-Jacobi equations, Preprint, (2019), arXiv: 1906.05625. Google Scholar

[5]

F. Demengel and D. Serre, Nonvanishing singular parts of measure valued solutions for scalar hyperbolic equations, Comm. Partial Differential Equations, 16 (1991), 221-254.  doi: 10.1080/03605309108820758.  Google Scholar

[6]

L. C. Evans and R. F. Gariepy, Measure Theory and Fine Properties of Functions, Studies in Advanced Mathematics, CRC Press, Boca Raton, FL, 1992.  Google Scholar

[7]

A. Friedman, Mathematics in Industrial Problems, Part 8, The IMA Volumes in Mathematics and its Applications, 83. Springer-Verlag, New York, 1997. doi: 10.1007/978-1-4612-1858-6.  Google Scholar

[8]

O. A. Ladyženskaja, V. A. Solonnikov and N. N. Ural'ceva, Linear and Qquasi-linear equations of parabolic type, Amer. Math. Soc., (1991). Google Scholar

[9]

T.-P. Liu and M. Pierre, Source-solutions and asymptotic behavior in conservation laws, J. Differential Equations, 51 (1984), 419-441.  doi: 10.1016/0022-0396(84)90096-2.  Google Scholar

[10]

J. Málek, J. Nečas, M. Rokyta and M. R${{\rm{\dot u}}}$žička, Weak and Measure-Valued Solutions of Evolutionary PDEs, Applied Mathematics and Mathematical Computation, 13. Chapman & Hall, London, 1996. doi: 10.1007/978-1-4899-6824-1.  Google Scholar

[11]

F. Otto, Initial-boundary value problem for a scalar conservation law, Comptes Rendus Acad. Sci. Paris Sér. I Math., 322 (1996), 729-734.   Google Scholar

[12]

D. Serre, Systems of Conservation Laws, Vol. 1: Hyperbolicity, Entropies, Shock Waves, Cambridge University Press, Cambridge, 1999. doi: 10.1017/CBO9780511612374.  Google Scholar

[13]

A. Terracina, Comparison properties for scalar conservation laws with boundary conditions, Nonlinear Anal., 28 (1997), 633-653.  doi: 10.1016/0362-546X(95)00172-R.  Google Scholar

[1]

Mark F. Demers. Uniqueness and exponential mixing for the measure of maximal entropy for piecewise hyperbolic maps. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 217-256. doi: 10.3934/dcds.2020217

[2]

Manil T. Mohan. First order necessary conditions of optimality for the two dimensional tidal dynamics system. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020045

[3]

Neng Zhu, Zhengrong Liu, Fang Wang, Kun Zhao. Asymptotic dynamics of a system of conservation laws from chemotaxis. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 813-847. doi: 10.3934/dcds.2020301

[4]

Antoine Benoit. Weak well-posedness of hyperbolic boundary value problems in a strip: when instabilities do not reflect the geometry. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5475-5486. doi: 10.3934/cpaa.2020248

[5]

Mengni Li. Global regularity for a class of Monge-Ampère type equations with nonzero boundary conditions. Communications on Pure & Applied Analysis, 2021, 20 (1) : 301-317. doi: 10.3934/cpaa.2020267

[6]

Anna Canale, Francesco Pappalardo, Ciro Tarantino. Weighted multipolar Hardy inequalities and evolution problems with Kolmogorov operators perturbed by singular potentials. Communications on Pure & Applied Analysis, 2021, 20 (1) : 405-425. doi: 10.3934/cpaa.2020274

[7]

Mokhtar Bouloudene, Manar A. Alqudah, Fahd Jarad, Yassine Adjabi, Thabet Abdeljawad. Nonlinear singular $ p $ -Laplacian boundary value problems in the frame of conformable derivative. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020442

[8]

Shenglan Xie, Maoan Han, Peng Zhu. A posteriori error estimate of weak Galerkin fem for second order elliptic problem with mixed boundary condition. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020340

[9]

Xuefeng Zhang, Yingbo Zhang. Fault-tolerant control against actuator failures for uncertain singular fractional order systems. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 1-12. doi: 10.3934/naco.2020011

[10]

Giuseppina Guatteri, Federica Masiero. Stochastic maximum principle for problems with delay with dependence on the past through general measures. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020048

[11]

José Madrid, João P. G. Ramos. On optimal autocorrelation inequalities on the real line. Communications on Pure & Applied Analysis, 2021, 20 (1) : 369-388. doi: 10.3934/cpaa.2020271

[12]

Gunther Uhlmann, Jian Zhai. Inverse problems for nonlinear hyperbolic equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 455-469. doi: 10.3934/dcds.2020380

[13]

Ilyasse Lamrani, Imad El Harraki, Ali Boutoulout, Fatima-Zahrae El Alaoui. Feedback stabilization of bilinear coupled hyperbolic systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020434

[14]

Shipra Singh, Aviv Gibali, Xiaolong Qin. Cooperation in traffic network problems via evolutionary split variational inequalities. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020170

[15]

Stefano Bianchini, Paolo Bonicatto. Forward untangling and applications to the uniqueness problem for the continuity equation. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020384

[16]

Russell Ricks. The unique measure of maximal entropy for a compact rank one locally CAT(0) space. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 507-523. doi: 10.3934/dcds.2020266

[17]

João Marcos do Ó, Bruno Ribeiro, Bernhard Ruf. Hamiltonian elliptic systems in dimension two with arbitrary and double exponential growth conditions. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 277-296. doi: 10.3934/dcds.2020138

[18]

Jianhua Huang, Yanbin Tang, Ming Wang. Singular support of the global attractor for a damped BBM equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020345

[19]

Craig Cowan, Abdolrahman Razani. Singular solutions of a Lane-Emden system. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 621-656. doi: 10.3934/dcds.2020291

[20]

Marco Ghimenti, Anna Maria Micheletti. Compactness results for linearly perturbed Yamabe problem on manifolds with boundary. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020453

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (104)
  • HTML views (202)
  • Cited by (0)

[Back to Top]